Alert archive / Missouri / Flash Flood Warnings in 2012
Flash Flood Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 15, 2012, 11:56 PM CDT for Stoddard County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2012, 11:56 PM CDT (04:56 UTC)
- Expired
- Mar 16, 2012, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 115 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526
WGUS53 KPAH 160456
FFWPAH
MOC207-160800-
/O.NEW.KPAH.FF.W.0005.120316T0456Z-120316T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1156 PM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STODDARD COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 300 AM CDT.
* AT 1152 PM CDT...THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL WERE NOTED OVER THE WARNED AREA. RADAR ESTIMATES OF THREE
TO FOUR INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA.
* LOCATIONS IN THE WARNED AREA INCLUDE...
BLOOMFIELD...ADVANCE...PUXICO AND BELL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED
AREA.
&&
LAT...LON 3664 9014 3669 9014 3677 9020 3684 9022
3687 9026 3692 9026 3696 9023 3701 9015
3704 9015 3705 8996 3713 8995 3712 8976
3708 8979 3694 8969 3665 8970
$$1 follow-up statement
723
WGUS73 KPAH 160713
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
213 AM CDT FRI MAR 16 2012
MOC207-160800-
/O.CON.KPAH.FF.W.0005.000000T0000Z-120316T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STODDARD MO-
213 AM CDT FRI MAR 16 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
STODDARD COUNTY IN SOUTHEAST MISSOURI...
AT 201 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HEAVY RAIN
HAD PRODUCED FLOODING OVER PORTIONS OF PP HIGHWAY IN STODDARD
COUNTY.
LOCATIONS IN THE WARNED AREA INCLUDE PUXICO...BELL CITY AND ADVANCE.
ANOTHER HALF INCH OR SO OF RAIN WILL BE POSSIBLE WITHIN THE NEXT
HOUR OR SO. THIS MAY EXACERBATE ANY ONGOING FLOODING...BUT THE
HEAVIEST RAIN SEEMS TO HAVE SLIPPED SOUTH OF THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3664 9014 3669 9014 3677 9020 3684 9022
3687 9026 3692 9026 3696 9023 3701 9015
3704 9015 3705 8996 3713 8995 3712 8976
3708 8979 3694 8969 3665 8970
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 6:17 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Mar 15, 6:17 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 617 PM CDT THU MAR 15 2012 .UPDATE... UPDATED FOR THE 00Z TAF ISSUANCE. && .DISCUSSION... /ISSUED 311 PM CDT THU MAR 15 2012/ ANOTHER MCV IN THE VICINITY OF LIVINGSTON COUNTY WILL CONTINUE TO MOVE EAST OUT OF THE AREA BY 00Z. A LINE OF STRONG TO SEVERE STORMS HAS DEVELOP ON AN OUTFLOW BOUNDARY FROM THIS MORNINGS STORMS. SOME GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THE BOUNDARY...BUT THE SEVERE THREAT CONTINUES TO BE PULSY LARGE HAIL. GIVEN HOW WORKED OVER THE AIRMASS IS OVER OUR AREA...WOULD BE SURPRISED IF THE STORMS OVER CENTRAL MISSOURI SURVIVE DEEP INTO OUR AREA. WILL HAVE TO WATCH THE WESTERN FOUR COUNTIES IN SOUTHEAST MISSOURI...BUT THAT SHOULD BE IT. SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 311 PM CDT THU MAR 15 2012 BEEN REAL BUSY WITH ACTIVE WEATHER TODAY...SO WILL BE BRIEF. THE FORECAST THROUGH SATURDAY NIGHT IS BASICALLY THE SAME...WARM AND HUMID WITH DAILY CHANCES OF THUNDERSTORMS OVER AT LEAST SOME PORTION OF THE FORECAST AREA. ANYTHING THAT MAKES IT INTO THE WEST SHOULD DIE OFF QUICKLY WITH EASTWARD PROGRESS AND LOSS OF HEATING THIS EVENING. SEE LITTLE TANGIBLE REASON FOR CONVECTIVE DEVELOPMENT LATER TONIGHT...SO TRENDED QUICKLY DOWN TO LOW CHANCE POPS BEHIND THE MCV THIS EVENING. COULD SEE DIURNAL DEVELOPMENT BY EARLY AFTERNOON FRIDAY...MAINLY IN THE SOUTHEAST...SO RAMPED CHANCE POPS BACK UP A BIT THEN. WILL SEE A LULL WITH ONLY SLIGHT POPS FOR MUCH OF FRIDAY NIGHT...BUT THE MODELS ARE INDICATING SOME DEVELOPMENT TOWARD 12Z SATURDAY MAINLY IN THE NORTHEAST HALF OF THE AREA. BACK TO DIURNAL CHANCES SATURDAY AFTERNOON...AND THEN IT SEEMS THAT THE RIDGE MAY FINALLY DRY US OUT SATURDAY NIGHT. LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 311 PM CDT THU MAR 15 2012 PATTERN OF RIDGE OVER THE EASTERN U.S. AND A TROUGH OVER THE WEST WILL CONTINUE UNTIL WEDNESDAY. AFTER THAT THE TROUGH OVER THE WEST LIFTS AND WEAKENS AS IT MOVES TOWARD THE GREAT LAKES. THE MAIN CORRIDOR OF PRECIPITATION WILL BE OVER THE PLAINS MONDAY AND TUESDAY AND SHOULD START REACHING AT LEAST OUR WESTERN SECTIONS BY WEDNESDAY. EXPECT MORE WIDESPREAD THUNDERSTORMS BY THURSDAY AS THE SYSTEM LIFTS AND THE RIDGE OVER THE EAST BREAKS DOWN. WENT WITH TEMPERATURES CLOSER TO MEX VALUES AS THE BLENDED APPROACH LOWERS THEM TOO FAST. ALSO RAISED DEW POINTS BASED UPON CONTINUED SOUTHERLY FLOW AND MOS GOING TOO CLOSE TO CLIMATOLOGY THAT FAR OUT. && .AVIATION... CONVECTION SHOULD BE OVER FOR THE TAF SITES...AT LEAST FOR THE TIME BEING. MAY SEE WIDELY SCATTERED DIURNAL TSRA AFTER 16Z FRIDAY SO INCLUDED CB AT ALL SITES. WINDS WILL REMAIN OUT OF THE SOUTH SOUTHWEST AOB 10 KTS. OTHERWISE THE FORECAST WILL BE VFR THROUGH THE PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM...JP LONG TERM....JP
Hazardous weather outlook, Mar 15, 6:32 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 632 PM CDT THU MAR 15 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-162345- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 632 PM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE QUAD STATE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED DAILY THROUGH SUNDAY. AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...DUE TO THE VERY MOIST AND UNSTABLE AIR MASS IN PLACE...ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY DURING THE HEAT OF THE AFTERNOONS AND EARLY EVENINGS. IN ADDITION... LOCALLY HEAVY RAINFALL WILL LIKELY ACCOMPANY ANY STORMS THAT DO FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JP
In the hours before
Local storm report, Mar 15, 10:06 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1006 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL WEST FRANKFORT 37.90N 88.93W
03/15/2012 M0.75 INCH FRANKLIN IL TRAINED SPOTTER
&&
JAYSONWSpecial weather statement, Mar 15, 10:11 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1011 PM CDT THU MAR 15 2012 ILZ081-084-085-088-089-092-093-MOZ087-110-111-160415- FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON-ALEXANDER-PULASKI- CAPE GIRARDEAU-STODDARD-SCOTT- INCLUDING THE CITIES OF...WEST FRANKFORT...CARBONDALE...HERRIN... JONESBORO...VIENNA...CAIRO...MOUND CITY...CAPE GIRARDEAU... BLOOMFIELD...SIKESTON 1011 PM CDT THU MAR 15 2012 ...SIGNIFICANT WEATHER ADVISORY... THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO DIME SIZE...DAMAGING WINDS...AND FREQUENT DEADLY LIGHTNING ARE POSSIBLE TO THE NORTH AND WEST OF A LINE FROM DEXTER MISSOURI TO VIENNA TO BENTON ILLINOIS.
Local storm report, Mar 15, 10:22 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1022 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL FREEMAN SPUR 37.86N 89.00W
03/15/2012 E1.00 INCH WILLIAMSON IL PUBLIC
POSSIBLE QUARTER HAIL REPORT FROM PUBLIC
&&
JAYSONWLocal storm report, Mar 15, 10:29 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1029 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL GOREVILLE 37.56N 88.97W
03/15/2012 E1.25 INCH JOHNSON IL PUBLIC
PUBLIC CALLED LOCAL NEWS TO REPORT POSSIBLE HALF DOLLAR
SIZED HAIL.
&&
JAYSONWLocal storm report, Mar 15, 10:33 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1033 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL FREEMAN SPUR 37.86N 89.00W
03/15/2012 E1.00 INCH WILLIAMSON IL PUBLIC
POSSIBLE QUARTER HAIL REPORT FROM PUBLIC
&&
JAYSONWLocal storm report, Mar 15, 11:08 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1108 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL 10 SE NORRIS CITY 37.88N 88.20W
03/15/2012 E1.00 INCH GALLATIN IL TRAINED SPOTTER
&&
JAYSONWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:08 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Perry | 37 min |
| Mar 15, 8:22 PM CDT | Flash Flood Warning | PAH | Bollinger, Perry | 3 hr |
| Mar 15, 9:04 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 26 min |
| Mar 16, 2:39 AM CDT | Areal Flood Advisory | PAH | Butler | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.